Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 66, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2004, 3:47 PM CDT for Marion County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 3:47 PM CDT (20:47 UTC)
- Expired
- May 25, 2004, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 25, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WUUS53 KLSX 252047 SVRLSX ILC121-252130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF PATOKA TO 10 MILES WEST OF CENTRALIA...MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... CENTRALIA SANDOVAL PATOKA FAIRMAN ODIN SALEM KINMUNDY STEPHEN FORBES STATE PARK OMEGA SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER CROSSINGS AS THESE CAN FLOOD QUICKY. LAT...LON 3881 8911 3851 8912 3850 8873 3881 8873 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:00 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT TUE MAY 25 2004 FRONTAL BOUNDARY HAS SETTLED INTO THE OZARKS AND EXTENDED FROM NEAR A STL-TBN-BVO LINE. CONVECTION CONTINUED TO MOVE EASTWARD JUST NORTH OF THE BOUNDARY WHICH HAS PRODUCED SOME GOLF BALL SIZE HAIL. MODELS FORECAST THE FRONT TO SETTLE SOUTHEASTWARD TONIGHT AND LIE ACROSS SOUTHERN MO BY 12Z WEDNESDAY. APPEARS THAT FRONT WILL REMAIN ACROSS MO INTO FRIDAY. THE 850 MOISTURE WAS POOLED THIS MORNING ACROSS SOUTHERN MO INTO THE TN VALLEY. UPPER JET EXTENDED FROM NORTHERN BAJA INTO THE CENTRAL PLAINS WITH SECOND CORE OVER THE NORTHERN PLAINS THIS MORNING. THE GFS, ETA AND UKMET ARE VERY SIMILAR THROUGH MIDWEEK WITH A 100-120 KT JET FORECAST TO EXTEND FROM THE NEW ENGLAND STATES ACROSS THE MIDWEST INTO NORTHERN BAJA. THE WRF MODEL OUT OF NCAR DID A SUBERB JOB ON FORECASTING THE MCS/ BOW ECHO THAT ROLLED ACROSS THE FORECAST AREA LAST NIGHT. LAST EVENINGS RUN OF THE MODEL IS FORECASTING A COMPLEX OF THUNDERSTORMS ACROSS SOUTHEAST MO/SOUTHERN IL/WESTERN KY TONIGHT WITH MOST OF THE CONVECTION CONFINED ACROSS THE OZARKS ON WEDNESDAY. IN THE EXTENDED PERIOD OVER THE HOLIDAY WEEKEND, THE 25/00Z RUNS OF THE GFS AND ECMWF ARE FAIRLY SIMILAR AT 500 FOR SATURDAY EVENING IN DIGGING A CLOSED LOW INTO THE CENTRAL ROCKIES. DEEP SURFACE LOW WILL DEVELOP OVER THE CENTRAL PLAINS AS A RESULT. UPPER SYSTEM IS FORECAST TO MOVE INTO THE UPPER MIDWEST BY MONDAY EVENING. COLD FRONT SHOULD MOVE ACROSS MO ON MEMORIAL DAY. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 25, 9:00 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 900 AM CDT TUE MAY 25 2004 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-261100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON IL- 900 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AS A COLD FRONT MOVES SLOWLY SOUTH THROUGH THE REGION TODAY AND TONIGHT. AS A RESULT SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY LATE AFTERNOON INTO THE EVENING HOURS. ALSO FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ILZ079-MOZ072>075-084-085-099-261100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON- 900 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND CONTINUE THROUGH THE NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND JUST AHEAD OF THE COLD FRONT. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY ACROSS THE REGION. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 25, 3:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BALLWIN 38.59N 90.55W
05/25/2004 0.88 INCH ST. LOUIS MO AMATEUR RADIO
0240 PM HAIL CREVE COEUR 38.66N 90.44W
05/25/2004 0.75 INCH ST. LOUIS MO AMATEUR RADIO
0240 PM HAIL DES PERES 38.60N 90.45W
05/25/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0240 PM TSTM WND DMG DES PERES 38.60N 90.45W
05/25/2004 ST. LOUIS MO TRAINED SPOTTER
&&
SDTLocal storm report, May 25, 3:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BALLWIN 38.59N 90.55W
05/25/2004 0.88 INCH ST. LOUIS MO AMATEUR RADIO
0240 PM HAIL CREVE COEUR 38.66N 90.44W
05/25/2004 0.75 INCH ST. LOUIS MO AMATEUR RADIO
0240 PM HAIL DES PERES 38.60N 90.45W
05/25/2004 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0240 PM TSTM WND DMG DES PERES 38.60N 90.45W
05/25/2004 ST. LOUIS MO TRAINED SPOTTER
&&
SDTLocal storm report, May 25, 3:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2004 0.88 INCH MADISON IL TRAINED SPOTTER
0245 PM HAIL KIRKWOOD 38.58N 90.42W
05/25/2004 2.00 INCH ST. LOUIS MO PUBLIC
0245 PM HAIL TOWN AND COUNTRY 38.62N 90.48W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0252 PM HAIL UNIVERSITY CITY 38.67N 90.33W
05/25/2004 1.50 INCH ST. LOUIS MO PUBLIC
0252 PM TSTM WND DMG UNIVERSITY CITY 38.67N 90.33W
05/25/2004 ST. LOUIS MO PUBLIC
TREES DOWN
&&
SDTLocal storm report, May 25, 3:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2004 0.88 INCH MADISON IL TRAINED SPOTTER
0245 PM HAIL KIRKWOOD 38.58N 90.42W
05/25/2004 2.00 INCH ST. LOUIS MO PUBLIC
0245 PM HAIL TOWN AND COUNTRY 38.62N 90.48W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0252 PM HAIL UNIVERSITY CITY 38.67N 90.33W
05/25/2004 1.50 INCH ST. LOUIS MO PUBLIC
0252 PM TSTM WND DMG UNIVERSITY CITY 38.67N 90.33W
05/25/2004 ST. LOUIS MO PUBLIC
TREES DOWN
&&
SDTLocal storm report, May 25, 3:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL OLIVETTE 38.67N 90.38W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0250 PM HAIL OVERLAND 38.70N 90.37W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0252 PM TSTM WND DMG UNIVERSITY CITY 38.67N 90.33W
05/25/2004 ST. LOUIS MO PUBLIC
TREES DOWN
0252 PM HAIL UNIVERSITY CITY 38.67N 90.33W
05/25/2004 1.50 INCH ST. LOUIS MO PUBLIC
0255 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2004 0.88 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
SDTLocal storm report, May 25, 3:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL OLIVETTE 38.67N 90.38W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0250 PM HAIL OVERLAND 38.70N 90.37W
05/25/2004 1.00 INCH ST. LOUIS MO AMATEUR RADIO
0252 PM TSTM WND DMG UNIVERSITY CITY 38.67N 90.33W
05/25/2004 ST. LOUIS MO PUBLIC
TREES DOWN
0252 PM HAIL UNIVERSITY CITY 38.67N 90.33W
05/25/2004 1.50 INCH ST. LOUIS MO PUBLIC
0255 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2004 0.88 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
SDTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:01 PM CDT | Tornado Warning | LSX | Adams, Pike | 59 min |
| May 24, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 48 min |
| May 24, 10:22 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 53 min |
| May 24, 10:52 PM CDT | Tornado Warning | LSX | Pike | 53 min |
| May 24, 11:06 PM CDT | Tornado Warning | LSX | Adams | 24 min |
| May 24, 11:21 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 39 min |
| May 24, 11:26 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 64 min |
| May 24, 11:48 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin | 57 min |
| May 24, 11:58 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 62 min |
| May 25, 12:04 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 56 min |
| May 25, 12:09 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 66 min |
| May 25, 12:43 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 47 min |
| May 25, 12:44 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Saint Clair | 61 min |
| May 25, 1:17 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Washington | 43 min |
| May 25, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 51 min |
| May 25, 1:57 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 48 min |
| May 25, 2:42 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 63 min |
| May 25, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 54 min |
| May 25, 4:04 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 56 min |
| May 25, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 32 min |
| May 25, 4:28 PM CDT | Tornado Warning | LSX | Randolph | 47 min |
| May 25, 5:16 PM CDT | Flash Flood Warning | LSX | Monroe | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.